Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 21, 2007, 1:11 PM EDT for Brevard County, Florida. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 21, 2007, 2:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:30 PM EDT | HAIL 1 | Patrick Air Force Base, FL | NICKEL TO QUARTER SIZE HAIL REPORTED AT SOUTH HOUSING AT PATRICK AIR FORCE BASE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:22 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 211716
SVRMLB
FLC009-211815-
/O.NEW.KMLB.SV.W.0084.070721T1711Z-070721T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH AND CENTRAL BREVARD COUNTY IN FLORIDA.
* UNTIL 215 PM EDT
* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MERRITT ISLAND...AND WAS BUILDING SLOWLY TO THE NORTH. ADDITIONAL
STORMS WERE STRENGTHENING OVER BREVARD COUNTY AND MAY BECOME
SEVERE....REACHING SOUTH TO NEAR PATRICK AIR FORCE BASE AND
MELBOURNE BEACH.
OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
CAPE CANAVERAL...KENNEDY SPACE CENTER...PORT ST JOHNS AND SHARPES.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2831 8051 2855 8059 2851 8090 2810 8085
2828 8051
$$
522 follow-up statements
000
WWUS52 KMLB 211736
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
133 PM EDT SAT JUL 21 2007
FLC009-211815-
/O.CON.KMLB.SV.W.0084.000000T0000Z-070721T1815Z/
BREVARD FL-
133 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH AND CENTRAL BREVARD COUNTY...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED FROM MELBOURNE TO PALM SHORES AND SATELLITE BEACH AND WAS
DRIFTING SLOWLY. THE STORM WILL AFFECT MELBOURNE AND THE BEACH SIDE
COMMUNITIES INCLUDING SATELLITE BEACH AND INDIAN HARBOR BEACH.
HAIL THE SIZE OF NICKELS TO QUARTERS WAS REPORTED AT PATRICK AIR
FORCE AS THE STORM PASSED. PERSONS IN THE PATH OF THIS STORM
SHOULD TAKE COVER IMMEDIATELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR EAST CENTRAL FLORIDA.
LAT...LON 2831 8051 2855 8059 2851 8090 2810 8085
2828 8051
$$
52000
WWUS52 KMLB 211810
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT SAT JUL 21 2007
FLC009-211818-
/O.EXP.KMLB.SV.W.0084.000000T0000Z-070721T1815Z/
BREVARD FL-
210 PM EDT SAT JUL 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY EXPIRES
AT 215 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE. VERY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING CAN STILL BE EXPECTED WITH REMAININ STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR EAST CENTRAL FLORIDA.
LAT...LON 2831 8051 2855 8059 2851 8090 2810 8085
2828 8051
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:55 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 21, 9:55 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 955 AM EDT SAT JUL 21 2007 .DISCUSSION... MAIN FRONTAL BAND STILL BACK ACROSS SRN GA BUT A PREFRONTAL TROF DRIFTING SOUTHWARD THROUGH C FL THIS MORNING. WESTERLY FLOW REGIME THROUGH LOWER/MID LEVELS WILL MEAN WEST COAST BOUNDARY SHOULD PENETRATE ACROSS THE PENINSULA. LOW LEVEL FLOW ON MORNING SOUNDINGS DOES NOT LOOK STRONG ENOUGH INHIBIT EAST COAST BOUNDARY ALTOGETHER BUT WILL ACT TO DELAY ONSET AND HOLD IT CLOSER TO THE EAST COAST. AMPLE MOISTURE COMBINING WITH THE LOW LEVEL BOUNDARIES AND ENHANCEMENT FROM DEEPENING MID/UPPER TROF THAT IS PROPELLING VORT ENERGY SOUTHWARD INTO THE PENINSULA...STORM COVERAGE WILL BE HIGH THIS AFTERNOON. MORNING SOUNDINGS IN C FL CAME IN COOLER THAN MODELS HAVE BEEN SUGGESTING WITH -9C/-10C AT CAPE AND TBW RESPECTIVELY. PLAN TO NUDGE SEVERE POTENTIAL UP IN LATE MORNING HWO/GHWO ISSUANCE WITH HAIL AND DAMAGING DOWNBURST WINDS AS PRIMARY THREAT. LATEST WATER VAPOR IMAGES AND RUC DATA INDICATING SOME NVA WORKING OVER THE AREA WHICH COULD HELP DELAY CONVECTION A LITTLE BUT SHOULD BECOME QUITE ACTIVE HEADING TOWARD THE LATE AFTERNOON AND INTO TONIGHT WITH INFLUENCE OF VORT ENERGY. DAYTIME STORM COVERAGE MAY BE A BIT HIGHER AND EARLIER OVER SOUTHERN SECTIONS WITH SURFACE BOUNDARY AND HOLD OFF A LITTLE LATER IN THE NORTH. WILL MAKE A FEW TWEAKS TO ZONES/GRIDS AND HWO AS TRENDS INDICATE. && .AVIATION...WILL MONITOR CU DEVELOPMENT AND STORM INITIATION TO REFINE TIMING FOR GREATEST CHANCE OF STORMS IN TAFS THIS AFTERNOON AND TONIGHT. DAMAGING WIND GUSTS AND HAIL POSSIBLE IN STRONGER STORMS. && .MARINE...OFFSHORE FLOW AOB 15 KT TODAY/TONIGHT EXPECTED TO BACK TO S/SSE ALONG THE COAST THIS AFTERNOON AS SEA BREEZE DEVELOPS. SEAS 1-2 FEET NEAR SHORE AND UP TO 3 FEET OFFSHORE. SCATTERED-NUMEROUS SHOWERS/STORMS WILL MOVE OFFSHORE...ESPECIALLY LATE AFTERNOON AND TONIGHT...SOME WITH GUSTS OVER 35 KT...HAIL AND FREQUENT LIGHTNING. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GLITTO
Hazardous weather outlook, Jul 21, 11:54 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1154 AM EDT SAT JUL 21 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 220100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1154 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR ALL OF EAST CENTRAL FLORIDA AND THE NEAR SHORE COASTAL WATERS... ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE MOISTURE AND INSTABILITY WILL RESULT IN THE FORMATION OF NUMEROUS LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIALLY FORM OVER SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA...NEAR AND SOUTH OF A SURFACE TROUGH DRIFTING SOUTH THROUGH THE CENTRAL PENINSULA. STORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES... AND ALSO INCREASE THROUGH THE NORTHERN SECTIONS BY MID TO LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES. UNSEASONABLY COOL AIR AT MID LEVELS AND SOME DRIER AIR ALOFT WILL MAKE THE MAIN THREATS FROM MORE INTENSE STORMS HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS. ADDITIONALLY...ALL STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE ALONG BOUNDARY COLLISIONS. STORMS MAY PERSIST WELL INTO THE NIGHT TIME HOURS. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP ALERT OF THE WEATHER AND MOVE INDOORS TO AN INTERIOR LOCATION AWAY FROM WINDOWS IF STORMS THREATEN. ...FLOOD IMPACT... STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...RESULTING IN A QUICK TWO OR THREE INCHES OF RAINFALL. THESE HEAVY AMOUNTS WILL LEAD TO PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. REMEMBER TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN DRIVING IN RAIN. IT IS EASY TO LOSE CONTROL OF YOUR VEHICLE AND HYDROPLANE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS STORMS WILL MOVE OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON TODAY AND TONIGHT. AS THE STORMS CROSS THE INTRACOASTAL WATERWAYS...BARRIER ISLANDS...AND SPREAD INTO THE ATLANTIC...WIND GUSTS OVER 35 KNOTS WILL OCCUR WITH SEVERAL OF THE STORMS. FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. MARINERS SHOULD TAKE SAFE HARBOR WELL IN ADVANCE OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS LIGHTNING STORMS ARE EXPECTED SUNDAY AND MONDAY...WITH A THREAT FOR LOCALIZED SEVERE WEATHER. THE COVERAGE OF STORMS IS FORECAST TO LESSEN BEGINNING TUESDAY...WITH A RETURN TO MORE TYPICAL SCATTERED AFTERNOON ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
In the hours before
Special weather statement, Jul 21, 12:13 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1213 PM EDT SAT JUL 21 2007 FLZ054-211645- INDIAN RIVER- 1213 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS AFFECTING COASTAL INDIAN RIVER COUNTY... AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER INDIAN RIVER SHORES...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. JP
Local storm report, Jul 21, 12:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 PM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WABASSO 27.75N 80.44W
07/21/2007 E0.50 INCH INDIAN RIVER FL LAW ENFORCEMENT
INDIAN RIVER SHERIFF DEPUTY REPORTED ONE QUARTER TO ONE
HALF INCH HAIL AT 85TH STREET AND US 1.
&&
JRCLocal storm report, Jul 21, 1:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
100 PM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL VERO BEACH 27.65N 80.39W
07/21/2007 E0.75 INCH INDIAN RIVER FL TRAINED SPOTTER
SPOTTER REPORTED HAIL BETWEEN PEA AND PENNY SIZE.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:52 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 21 min |
| Jul 21, 12:23 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 52 min |
| Jul 21, 12:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 21, 1:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 21, 1:40 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 50 min |
| Jul 21, 4:58 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 62 min |
| Jul 21, 5:39 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.